Mathematical Biosciences and Engineering, 2008, 5(1): 1-19. doi: 10.3934/mbe.2008.5.1.

Primary: 34D23, 93A15,93D30; Secondary: 34D20, 05C50.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

A passivity-based stability criterion for a class of biochemical reaction networks

1. Department of Electrical, Computer, and Systems Engineering, Rensselaer Polytechnic Institute, 110 8th Street, Troy, NY, 12180
2. Department of Mathematics, Rutgers, The State University of New Jersey, Hill Center, 110 Frelinghuysen Road, Piscataway, NJ 08854

This paper presents a stability test for a class of interconnected nonlinear systems motivated by biochemical reaction networks. The main result determines global asymptotic stability of the network from the diag- onal stability of a dissipativity matrix which incorporates information about the passivity properties of the subsystems, the interconnection structure of the network, and the signs of the interconnection terms. This stability test encom- passes the secant criterion for cyclic networks presented in [1], and extends it to a general interconnection structure represented by a graph. The new stabil- ity test is illustrated on a mitogen-activated protein kinase (MAPK) cascade model, and on a branched interconnection structure motivated by metabolic networks. The next problem addressed is the robustness of stability in the presence of di®usion terms. A compartmental model is used to represent the localization of the reactions, and conditions are presented under which stability is preserved despite the di®usion terms between the compartments.
  Figure/Table
  Supplementary
  Article Metrics

Keywords Lyapunov stability; biochemical reaction networks; large- scale systems. ; global stability

Citation: Murat Arcak, Eduardo D. Sontag. A passivity-based stability criterion for a class of biochemical reaction networks. Mathematical Biosciences and Engineering, 2008, 5(1): 1-19. doi: 10.3934/mbe.2008.5.1

 

This article has been cited by

  • 1. Nicolas Hudon, Martin Guay, Damping feedback stabilization for cyclic interconnections systems: Oscillations suppression and synchronization, Journal of Process Control, 2011, 21, 10, 1533, 10.1016/j.jprocont.2011.05.003
  • 2. B. Ydstie, Process Control: The Passive Systems Approach (Bao, K. and Lee. P.L.; 2007)[Book Shelf, IEEE Control Systems Magazine, 2010, 30, 1, 78, 10.1109/MCS.2009.935226
  • 3. Baoyong Zhang, Wei Xing Zheng, Shengyuan Xu, Delay-dependent passivity and passification for uncertain Markovian jump systems with time-varying delays, International Journal of Robust and Nonlinear Control, 2012, 22, 16, 1837, 10.1002/rnc.1790

Reader Comments

your name: *   your email: *  

Copyright Info: 2008, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved